MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9
Model Number N/A
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from united states reported observation of discordance between neat and diluted results with atellica im ca 19 9 (ca 19 9).The calibration was valid, and quality control (qc) recovered within the laboratory established ranges.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is evaluating the event.
 
Event or Problem Description
The customer reports observation of discordance between neat and diluted results with atellica im ca 19 9 (ca 19 9), lot 546.The affected patient¿s samples were drawn into two collection tubes.For the first sample, an initial result with an above assay range flag was obtained.The sample was then diluted (1:10) and retested on the original analyzer, which obtained a higher result.On the following day, the same sample was retested neat which obtained a lower result.For the second sample, the initial neat test obtained a lower result.On the following day, the same sample was retested on the original analyzer, which obtained a result with above assay range flag.The sample was then diluted (1:10) and obtained a higher result.The expected result for the affected patient remains unknown.However, the customer alleged discordance between the neat and diluted results.There are no allegations of patient harm, changes in treatment, or delays of diagnosis or treatment resulting from the observed result discordance.
 
Additional Manufacturer Narrative
Mdr 1219913-2025-00110 was initially filed on 06-jun-2025.Additional information (29-jul-2025): siemens concluded investigation for a customer complaint of observation of discordance with atellica im ca 19 9 (ca 19 9) between neat and diluted results.Siemens evaluated the instrument data, and the information provided by the customer.Siemens reviewed the atellica im ca19-9 dilution recovery which included both manual and auto 1:10 dilutions with multiple reagent lots including 052541, 052543 and 052545 and confirmed that atellica im ca 19-9 dilution recovery was consistent with design verification performance.It was noted that dilution-recovery performance was not consistent across all samples.There is a possibility that certain patient samples could demonstrate dilution over-recovery in mucin/mucin-like assays, such as ca 19-9.Ca 19-9 is a mucin protein, and nonlinear dilution with increased antigen recovery is commonly observed in immunoassays detecting mucins.Mucin glycoproteins tend to aggregate, burying the sugar residues.When diluted, these clusters can break apart, making the sugar residues the ca 19-9 antibody binds to more accessible which can result in an increase, or "over-recovery" in diluted dose.Hence, there is a note in the dilution recovery section of the atellica im ca 19-9 instructions for use (ifu) indicating "sample-dependent nonlinear dilutions can be observed." [reference: wild d, ed.The immunoassay handbook.4th ed.Oxford, uk: elsevier science; 2013:842] the customer confirmed that the patient was a newly diagnosed patient, and the repeated values correlated to patients' diagnosis.Based on the available information, the cause of the discordant result was unable to be determined and the issue was isolated to the affected patient sample.The issue was resolved by routine troubleshooting.A product problem has not been identified.Customer is operational; no further actions are required.In section h6 of this report, the investigation finding and conclusion codes were updated based on the investigation results.

Brand Name
ATELLICA IM CA 19-9
Common Device Name
ATELLICA IM CA 19-9
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC
333 coney st.
registration# 1219913
east walpole MA 02032
Manufacturer Contact
varsha joshi
pritech park sez, block 11
sarjapur outer ring road
karnataka 56010-3
IN   560103
870577433
MDR Report Key22157735
Report Number1219913-2025-00110
Device Sequence Number15680262
Product Code NIG
UDI-Device Identifier00630414598161
UDI-Public(01)00630414598161(10)88040546(17)250919
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2025
Device Model NumberN/A
Device Catalogue Number10995489
Device Lot Number88040546
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown